MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX® PNEUMATIC MOTOR; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX® PNEUMATIC MOTOR; MOTOR, DRILL, PNEUMATIC
Model Number PM710
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Perforation (2001)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report not confirmed.Evaluation could not reproduce the reported malfunction.However, it was noted that a ferrule was loose which would not cause or contribute to the event.The motor did not malfunction.Control of the tool within the motor should be maintained throughout use in a procedure.Appropriate precaution should be undertaken to protect surrounding tissue.The likely cause of the damage to the dura is a human factors issue.The 14mh30 (lot number unknown) dissecting tool was discarded by the facility and not returned for analysis.The user manual contains the following warning: surgeons should familiarize themselves with the performance of dissecting tools before use, and should explore the effect of various levels of tool exposure on dissection stability.We will continue to track and trend this complaint type.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the motor did not stop spinning when the surgeon took the hand off the hand control.The patient had a dura tear, because the motor would not stop spinning.On follow up, it was reported the patient was required to stay overnight due to the csf leak and for monitoring.The patient has since been discharged, but the current condition is unknown.There was no additional patient information available.The surgical procedure was a laminotomy (spinal surgery - no fusion).The initial reporter information and partial concomitant device information was also provided.On further follow up with the doctor, it was reported the patient was well postoperative.The dura leak was addressed with no patch used.

Brand Name
MIDAS REX® PNEUMATIC MOTOR
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key6606343
Report Number1625507-2017-00023
Device Sequence Number16396377
Product Code HBB
UDI-Device Identifier00613994486257
UDI-Public00613994486257
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K090112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPM710
Device Catalogue NumberPM710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2017
Initial Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;